On the relationships between cubic transmutations and the mixture of failure distributions of k-out-of-3 systems

Document Type : Research Paper


Department of Statistics, Faculty of Science, Ankara University, Ankara, 9006100, Turkey



In this study, at first a new polynomial rank transmutation is proposed. Then, a new cubic rank transmutation is introduced by simplifying the set of transmutation parameters in order to improve its usefulness in statistical modeling. The probability density function, moment generating function, survival and hazard rate functions of cubic rank transmuted distribution are examined. Moreover, existence of stochastic, hazard rate and likelihood ratio orderings are investigated with respect to the baseline distribution. The processes of estimating of the parameters with maximum likelihood and EM algorithm are mentioned. The modeling performance of the distribution is showed by considering real data sets obtained from different areas.


[1] K. Adamidis and S. Loukas, A lifetime distribution with decreasing failure rate, Statist. Probab. Lett. 39 (1998), no. 1, 35–42.
[2] A. Akinsete, F. Famoye, and C. Lee, The beta-pareto distribution, Statistics 42 (2008), no. 6, 547–563.
[3] M. Alizadeh, F. Merovci, and G.G. Hamedani, Generalized transmuted family of distributions: Properties and applications, Hacettepe J. Math. Statist. 46 (2017), no. 4, 645–647.
[4] S.K. Ashour and M.A. Eltehiwy, Transmuted exponentiated Lomax distribution, Aust. J. Basic Appl. Sci. 7 (2013), no. 7, 658–667.
[5] M. Bourguignon, R.B. Silva, L.M. Zea, and G.M. Cordeiro, The Kumaraswamy Pareto distribution, J. Statist. Theory Appl. 12 (2013), no. 2, 129–144.
[6] V. Choulakian and M.A. Stephens, Goodness-of-fit tests for the generalized Pareto distribution, Technometrics 43 (2001), no. 4, 478–484.
[7] K.K. Das and L. Barman, On some generalized transmuted distributions, Int. J. Sci. Eng. Res 6 (2015), 1686–1691.
[8] A. El Hady and N. Ebraheim, Exponentiated transmuted Weibull distribution: A generalization of the Weibull distribution, Int. J. Math. Comput. Phys. Electric. Comput. Engin. 8 (2014), no. 6, 903–911.
[9] M. Eltehiwy and S. Ashour, Transmuted exponentiated modified Weibull distribution, Int. J. Basic Appl. Sci. 2 (2013), no. 3, 258–269.
[10] S. Eryilmaz, Computing reliability indices of repairable systems via signature, J. Comput. Appl. Math. 260 (2014), 229 – 235.
[11] C. Franko, M. Ozkut, and C. Kan, Reliability of coherent systems with a single cold standby component, J. Comput. Appl. Math. 281 (2015), 230 – 238.
[12] D.C.T. Granzotto, F. Louzada, and N. Balakrishnan, Cubic rank transmuted distributions: Inferential issues and applications, J. Statist. Comput. Simul. 87 (2017), no. 14, 2760–2778.
[13] C. Kus, A new lifetime distribution, Comput. Statist. Data Anal. 51 (2007), no. 9, 4497–4509.
[14] B.A. Maguire, E.S. Pearson, and A.H.A. Wynn, The time intervals between industrial accidents, Biometrika 39 (1952), no. 1/2, 168–180.
[15] M.M. Mansour, M.A. Enayat, S.M. Hamed, and M.S. Mohamed, A new transmuted additive Weibull distribution based on a new method for adding a parameter to a family of distributions, Int. J. Appl. Math. Sci. 8 (2015), 31–51.
[16] M.M. Mansour and S.M. Mohamed, A new generalized of transmuted Lindley distribution, Appl. Math. Sci 9 (2015), 2729–2748.
[17] F. Merovci, Transmuted exponentiated exponential distribution, Math. Sci. Appl. E-Notes 1 (2013), no. 2, 112–122.
[18] F. Merovci and L. Puka, Transmuted Pareto distribution, Prob. Stat. Forum, vol. 7, 2014, pp. 1–11.
[19] S. Nasiru and A. Luguterah, The new Weibull-Pareto distribution, Pakistan J. Statist. Oper. Res. 11 (2015), no. 1, 103–114.
[20] Z.M. Nofal, A.Z. Afify, H.M. Yousof, and G.M. Cordeiro, The generalized transmuted-G family of distributions, Commun. Statist. Theory Meth. 46 (2017), no. 8, 4119–4136.
[21] Z.M. Nofal and Y.M. El Gebaly, The generalized transmuted Weibull distribution for lifetime data, Pakistan J. Statist. Oper. Res. 13 (2017), no. 2, 355–378.
[22] M.M. Rahman, B. Al-Zahrani, and M.Q. Shahbaz, A general transmuted family of distributions, Pakistan J. Statist. Oper. Res. 14 (2018), no. 2.
[23] A. Saboor, M. Nauman Khan, G.M. Cordeiro, M.A.R. Pascoa, P.L. Ramos, and M. Kamal, Some new results for the transmuted generalized gamma distribution, J. Comput. Appl. Math. 352 (2019), 165 – 180.
[24] W.T. Shaw and I.R.C. Buckley, The alchemy of probability distributions: Beyond gram-charlier & cornish-fisher expansions, and skew-normal or kurtotic-normal distributions, Submitted, Feb 7 (2007), 64.
[25] W.T. Shaw and I.R.C. Buckley, The alchemy of probability distributions: Beyond Gram-Charlier expansions, and a skew-kurtotic-normal distribution from a rank transmutation map, ArXiv e-prints (2009).
[26] M.H. Tahir, G.M. Cordeiro, A. Alzaatreh, M. Mansoor, and M. Zubair, A new Weibull–Pareto Distribution: Properties and applications, Commun. Statist. Simul. Comput. 45 (2016), no. 10, 3548–3567.
[27] M. Yilmaz, M. Hameldarbandi, and S. Acik Kemaloglu, Exponential-modified discrete Lindley distribution, SpringerPlus 5 (2016), no. 1, 1660.
[28] M. Yilmaz, N. Potas, and B. Buyum, A classical approach to modeling of coal mine data, Chaos, Complexity and Leadership 2014, Springer, 2016, pp. 65–73.
[29] M. Yilmaz, N. Potas, and B. Topcu, Reliability properties of systems with three dependent components, Chaos, Complexity and Leadership 2013, Springer, 2015, pp. 117–127.

Articles in Press, Corrected Proof
Available Online from 19 February 2024
  • Receive Date: 02 June 2021
  • Accept Date: 14 July 2021